zbMATH — the first resource for mathematics

Double Hopf bifurcation for van der Pol-Duffing oscillator with parametric delay feedback control. (English) Zbl 1141.34044
The authors investigate a van der Pol-Duffing oscillator controlled by parametric delay feedback. The strength of feedback control takes the form of a function exponentially decreasing with the time delay. In the paper, a two-parameter geometrical criterion for the stability and the Hopf bifurcations of the equation are presented. Some weak resonant and non-resonant double Hopf bifurcations are analyzed and the necessary conditions for double Hopf bifurcations are discussed. Computations of normal forms and universal unfoldings at the double Hopf bifurcation points are carried out, and local classification in the neighborhood of double Hopf points is undertaken. Numerical simulations are presented to reveal the dynamical behavior near double Hopf bifurcation points, such as quasi-periodic solutions and chaos. The Neimark-Sacker bifurcation is also detected.

34K18 Bifurcation theory of functional-differential equations
34K13 Periodic solutions to functional-differential equations
Full Text: DOI
[1] Aiello, W.G.; Freedman, H.I., A time-delay model of single-species growth with stage structure, Math. biosci., 101, 139-153, (1990) · Zbl 0719.92017
[2] Cooke, K.; van den Driessche, P.; Zou, X., Interaction of maturation delay and nonlinear birth in population and epidemic models, J. math. biol., 39, 332-352, (1999) · Zbl 0945.92016
[3] Boese, F.G., Stability with respect to the delay: on a paper of K.L. cooke and P. Van den driessche, J. math. anal. appl., 228, 293-321, (1998) · Zbl 0918.34071
[4] Cooke, K.; van den Driessche, P., On zeros of some transcendental equations, Funkcial ekvac., 29, 77-90, (1986) · Zbl 0603.34069
[5] Beretta, E.; Kuang, Y., Geometrical stability switch criteria in delay differential systems with delay dependent parameters, SIAM J. math. anal., 33, 1144-1165, (2002) · Zbl 1013.92034
[6] Ma, S.Q.; Lu, Q.S.; Mei, S.L., Dynamics of a logistic population model with maturation delay and nonlinear birth rate, Discrete contin. dyn. syst. ser. B, 5, 735-752, (2005) · Zbl 1082.92036
[7] Reddy, D.V.R.; Sen, A.; Johnston, G.L., Time delay induced death in coupled limit cycle oscillators, Phys. rev. lett., 82, 648-672, (1999)
[8] Reddy, D.V.R.; Sen, A.; Johnston, G.L., Dynamics of a limit cycle oscillator under time delayed linear and nonlinear feedbacks, Phys. D, 144, 335-357, (2000) · Zbl 0973.34061
[9] Briggs, C.J.; Sait, S.M.; Begon, M.; Thompson, D.J.; Godfray, H.C.J., What causes generate cycles in populations of stored-product moths?, J. animal ecol., 69, 352-366, (2000)
[10] Destexhe, A., Stability of periodic oscillations in a network of neurons with time delay, Phys. lett. A, 187, 309-311, (1994)
[11] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[12] Zhang, Y.Y.; Xu, J., Classification and computation of non-resonant double Hopf bifurcations and solutions in delayed van der Pol-Duffing system, Int. J. nonlinear sci. numer. simul., 6, 67-74, (2005)
[13] Yu, P.; Yuan, Y.; Xu, J., Study of double Hopf bifurcation and chaos for oscillator with time delay feedback, Commun. nonlinear sci. numer. simul., 7, 69-91, (2002) · Zbl 1010.34070
[14] Campell, S.A.; Bélair, J.; Ohira, T.; Milton, J., Limit cycles, tori, and complex dynamics in a second-order differential equations with delayed negative feedback, J. dynam. differential equations, 7, 213-236, (1995) · Zbl 0816.34048
[15] Buono, P.L.; Bélair, J., Restrictions and unfolding of double Hopf bifurcation in functional differential equations, J. differential equations, 189, 234-266, (2003) · Zbl 1032.34068
[16] Campell, S.A.; Bélair, J., Analytical and symbolically-assisted investigation of Hopf bifurcations in delay-differential equations, Can. appl. math. Q., 3, 137-154, (1995) · Zbl 0840.34074
[17] Elphick, C.; Tiraopegui, E.; Brachet, M.E.; Coullet, P.; Iooss, G., A simple global characterization for normal forms of singular vector fields, Phys. D, 29, 95-127, (1987) · Zbl 0633.58020
[18] Faria, T.; Magalhaes, L.T., Normal form for retarded functional differential equations and applications to bogdanov – takens singularity, J. differential equations, 122, 201-224, (1995) · Zbl 0836.34069
[19] Faria, T.; Magalhaes, L.T., Normal form for retarded functional differential equations with parameters and applications to Hopf bifurcation, J. differential equations, 122, 181-200, (1995) · Zbl 0836.34068
[20] Hale, J.; Lunel, S.M.V., Introduction to functional differential equations, (1993), Springer New York
[21] Guckenheimer, J.M.; Holmes, P.J., Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Appl. math. sci., vol. 42, (1983), Springer New York · Zbl 0515.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.